About MEAJO | Editorial board | Search | Ahead of print | Current Issue | Archives | Instructions to authors | Online submission | Subscribe | Advertise | Contact | Login 
Middle East African Journal of Ophthalmology Middle East African Journal of Ophthalmology
Users Online: 535   Home Print this page Email this page Small font sizeDefault font sizeIncrease font size
CASE REPORT
Year : 2010  |  Volume : 17  |  Issue : 1  |  Page : 100-102

Iris depigmentation: An unusual complication of intralesional corticosteroid injection for capillary hemangioma


Departement of Opthalmology, Ophthalmology Section, Hamad Medical Corporation, PO Box 3050, Doha-State, Qatar

Correspondence Address:
Huda Al-Mahdi
Ophthalmology Section, Hamad Medical Corporation, PO Box 3050, Doha
Qatar
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0974-9233.61226

Rights and Permissions

Intralesional injection of corticosteroids has been used successfully in the treatment of adenexal hemangiomas, with advantages of easy administration, rapid action, repeatability, efficacy and safety. We report a case of an eight-month-old female infant who underwent intralesional corticosteroid injection for capillary hemangioma that had resulted in amblyopia of her left eye from ptosis. Two weeks after the injection, the hemangioma showed some regression but at that point iris depigmentation of the affected eye was noted. The iris depigmentation remained unchanged during her follow-up visit with significant regression of the hemangioma, associated ptosis and astigmatism.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3436    
    Printed159    
    Emailed0    
    PDF Downloaded138    
    Comments [Add]    

Recommend this journal